MAUDE Adverse Event Report: ANGIODYNAMICS UNIBLATE ELECTRODE; ELECTROSURGICAL PROBE

ANGIODYNAMICS UNIBLATE ELECTRODE; ELECTROSURGICAL PROBE
Catalog Number H7877001035981
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Complaint reference # (b)(4).
 
Event or Problem Description
As reported: during an rfa procedure using an uniblate fra probe, it was reported the trocar detached from the probe.The procedure was aborted due to this event.As the treatment was not completed, the patient was sedated unnecessarily.This is considered an adverse patient effect due to patient safety risk.The reported defective device has been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was a uniblate 10cm probe.A visual review of the device noted that the insulation sleeve was loose on the trocar.The reported complaint description is confirmed.A visual review of the device noted that the polyimide sheath was loose on the trocar.Device has been used and residue all inside the device.Inspected the bonding site of the insulation and puck and found adequate glue in the area.The insulation would not move when reattached to the puck when attempting deploy.Cleaned the trocar and inside the insulation and then the insulation would retract properly.Based on the investigation it appears bio material had bonded the insulation and the trocar.If the device was attempted to be deployed after this bond was created, it could break the bond of the insulation and the inner puck.Although the complaint is confirmed a root cause for the event cannot be determined, however it does not appear to be manufacturing related.A device history records search revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Labeling review: the instructions for use, which is supplied to the user with this catalog number contains the following statements: "do not attach anything (i.E., clamps, etc.) to the device.This may damage the insulation, which could contribute to patient injury.Do not bend or kink the trocar.This may cause damage and result in a non-functional device." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.(b)(4).

Brand Name
UNIBLATE ELECTRODE
Common Device Name
ELECTROSURGICAL PROBE
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key9192643
Report Number1319211-2019-00137
Device Sequence Number19773888
Product Code GEI
UDI-Device IdentifierH7877001035981
UDI-PublicH7877001035981
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K010060
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2018
Device Catalogue NumberH7877001035981
Device Lot Number5379626
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2019
Supplement Date Received by Manufacturer09/19/2019
Initial Report FDA Received Date10/15/2019
Supplement Report FDA Received Date12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;